| Catalog Number |
04P75-36 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported visible smoke coming from i-stat1 analyzer sn (b)(4) and would not power up after the event there was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 03/01/2019.The incident was reviewed and was found to be identical in nature to an incident previously investigated.Because an identical scenario has already been investigated and this failure mode has been catalogued, no further investigation is necessary for this incident.No preventive/corrective action is required as the threshold has not been tripped and no product deficiency was found associated with the smoke emitted by the analyzer or with the inability of the analyzer to activate.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c13 location.